MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422344
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka that took place on (b)(6) 2019 in which a juni ox fb fem sz 4 lm rl, a jii uni tib base sz 6 lm/rl and a jii uni tib xlpe ins sz 5-6 9mm lm/rl were implanted, the patient presented cellulitis on their left knee.This was treated with medicine and was reportedly resolved.No further details at this time.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
D10 and h6 have been updated.Given the nature of the alleged incident, the devices could not be returned for evaluation.The clinical/medical investigation concluded that, based on the information provided, the definitive clinical cause of the reported cellulitis could not be determined.Cellulitis after a total knee arthroplasty is usually a superficial skin infection, not a direct infection of the implant.Therefore, it could not be concluded that it was not related to a mal performance of the implant or an implant failure.The report stated that this adverse event was treated with medication and reportedly resolved.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of instruction for use documents for knee systems revealed that acute post-surgical wound infection has been identified as a possible adverse effect.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JUNI OX FB FEM SZ 4 LM RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23452626
Report Number1020279-2025-01822
Device Sequence Number8057147
Product Code HSX
UDI-Device Identifier03596010627339
UDI-Public3596010627339
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71422344
Device Lot Number19DM07843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/23/2025
Date Device Manufactured04/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71935198 / LOT NUMBER: 18LAP0088A.; 71935214 / LOT NUMBER: 15LAP9442D.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexFemale
Patient Weight81 KG